Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 69, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2015, 7:01 PM CDT for Wheeler County, Nebraska. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2015, 7:01 PM CDT (00:01 UTC)
- Expired
- Jun 10, 2015, 7:25 PM CDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Wheeler County, NE
The radar
The Grand Island radar (KUEX), 171 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:01 PM CDT | TSTM WND GST 70 | 13 E Bartlett, NE | TREE DAMAGE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.3
The text
As transmitted, in the capitals the NWS used until 2016.
344
WUUS53 KLBF 110001
SVRLBF
NEC183-110045-
/O.NEW.KLBF.SV.W.0069.150611T0001Z-150611T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 745 PM CDT
* AT 700 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF CLEARWATER TO 10 MILES EAST OF
BARTLETT...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN WHEELER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS EASTERN WHEELER COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4174 9828 4173 9841 4174 9848 4208 9849
4209 9830
TIME...MOT...LOC 0001Z 242DEG 27KT 4208 9837 4186 9836
HAIL...<.75IN
WIND...70MPH
$$
STOPPKOTTE1 follow-up statement
725
WWUS53 KLBF 110025
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT WED JUN 10 2015
NEC183-110035-
/O.CAN.KLBF.SV.W.0069.000000T0000Z-150611T0045Z/
WHEELER NE-
725 PM CDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHEELER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.
LAT...LON 4174 9828 4173 9841 4174 9848 4208 9849
4209 9830
TIME...MOT...LOC 0025Z 242DEG 27KT 4216 9816 4194 9815
$$
STOPPKOTTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:38 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 10, 6:38 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 638 PM CDT WED JUN 10 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 325 PM CDT WED JUN 10 2015 NEBULOUS CONVECTIVE SETUP THIS AFTERNOON AS UPPER LEVEL FORCING IS BROAD AN UNFOCUSED EARLY THIS AFTERNOON. STATIONARY FRONTAL BOUNDARY HAS REMAINED FURTHER SOUTH THAN EARLIER MODELS HAD SUGGESTED BUT IS PROGGED TO DRIFT NORTH AS SOUTHERLY WINDS INCREASE IN RESPONSE TO LARGE SCALE FORCING. CLOUD COVER AND SHRA HAVE LIMITED REALIZED INSTABILITY SO FAR...THOUGH LOW LEVEL LAPSE RATES HAVE INCREASED ACROSS EASTERN AREAS. SPC DEEP MOIST CONVERGENCE HAS ALSO INCREASED IN VCNTY OF THE WESTERN SANDHILLS SO WOULD EXPECT AN INCREASE IN COVERAGE AND INTENSITY THROUGH THE NEXT 6 HRS. WHILE SEVERE STORMS ARE A THREAT...ESPECIALLY WINDS ASSOCIATED WITH CONVECTIVE OUTFLOW...HEAVY RAIN IS AS BIG OF A CONCERN AS PW VALUES RANGING IN THE 90TH PERCENTILE OR BETTER AND K INDEX VALUES EXCEEDING 40 ACROSS THE AREA /SPC MESOANALYSIS SHOWING +45 IN LBF VCNTY/. MODELS HAVE TRENDED DRIER FOR MUCH OF THE AREA THURSDAY AND HAVE ADJUSTED GRIDS IN THAT DIRECTION. MUCH BELOW AVE TEMPS HOWEVER. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 325 PM CDT WED JUN 10 2015 FORECAST CHALLENGE WILL BE RAINFALL CHANCES INTO THE WEEKEND THROUGH TUESDAY. THE MODELS ARE IN GOOD AGREEMENT THURSDAY THROUGH SUNDAY THEN LESS CONSENSUS SEEN BEYOND. THE UPPER PATTERN TRANSITIONS WHERE THE CLOSED UPPER LOW OVER THE SOUTHWEST WILL FILL AND BECOME AN OPEN WAVE BY SATURDAY WHILE LIFTING NORTHEAST. THE PATTERN SHIFT BRINGS BROAD TOUGHING TO THE WEST WHILE THE UPPER RIDGE BUILDS FROM THE MIDWEST TO THE EAST COAST THROUGH NEXT TUESDAY. A COLD FRONT MOVES SOUTH THURSDAY THAT WILL BRING ABOUT BELOW NORMAL TEMPERATURES FRIDAY THROUGH SUNDAY. THE WEATHER DRIES OUT THURSDAY NIGHT AS A SHORTWAVE RIDGE BUILDS EAST OVER THE NORTHERN PLAINS AND THE SURFACE HIGH RIDGES SOUTHWEST INTO THE NORTHWEST SANDHILLS THROUGH FRIDAY MORNING. THERE IS SOME QUESTION TO JUST HOW MUCH CLEARING WILL TAKE PLACE...WHERE CLOUD COVERAGE DECREASES ACROSS THE NORTH FRIDAY MORNING. THE LESS CLOUDS AND LIGHT WINDS WILL RESULT IN FRIDAY MORNING LOW TEMPERATURES RANGING FROM THE UPPER 40S NORTH TO 50S SOUTH. ON FRIDAY CLOUDS WILL LINGER ACROSS THE SOUTH THEN DEVELOP NORTH AS THE FRONT ACROSS KANSAS RETURNS NORTH. THE EVENTUAL FRONTAL POSITION WILL DETERMINE AREAL CONVECTION POTENTIAL...WHERE SUNDAY THE FRONT WILL BE THE FOCUS FOR CONVECTION INTO SUNDAY AS THE SHORTWAVE TROUGH LIFTS NORTHEAST. FOR NOW...THE NORTHWEST APPEARS DRIER AND THE CHANCE FOR THUNDERSTORMS CONTINUES FOR THE SOUTHWEST AND NORTH CENTRAL SATURDAY AND SUNDAY. DAYTIME HIGHS WILL BE BELOW NORMAL FRIDAY THROUGH SUNDAY AND MAINLY IN THE 70S. MONDAY THE FRONT SLIPS SOUTH HOWEVER EMBEDDED DISTURBANCES WILL INTERACT WITH THE FRONT BACKED WEST TO THE FRONT RANGE FOR THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. TEMPERATURES RETURN TO NORMAL OR SLIGHTLY ABOVE MONDAY AND TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 636 PM CDT WED JUN 10 2015 FOR THE KLBF TERMINAL THROUGH 05Z THIS EVENING...THUNDERSTORMS WILL BE POSSIBLE WITH WIND GUSTS TO 40 KTS AND HEAVY RAIN. VISBYS AND CIGS IN THE VICINITY OF TSRAS WILL BE AT 3SM AND 2500 FT AGL RESPECTIVELY. CIGS WILL FALL TO AROUND 1800 FT AGL OVERNIGHT...INCREASING TO 5000 FT AGL BY MIDDAY THURSDAY. FOR THE KVTN TERMINAL...THERE IS A THREAT FOR THUNDERSTORMS THIS EVENING...HOWEVER VISBYS WILL BE AOA 6SM AS PRECIPITATION IS EXPECTED TO BE LIGHT IN INTENSITY. CIGS WILL FALL FROM 3000 TO 5000 FT AGL THIS EVENING...TO AROUND 1500 FT AGL OVERNIGHT AND INTO THURSDAY MORNING. CIGS WILL CLIMB TO 2500 FT AGL THURSDAY AFTERNOON. && .HYDROLOGY... ISSUED AT 325 PM CDT WED JUN 10 2015 HIGH FLOWS WILL CONTINUE ON THE SOUTH PLATTE, NORTH PLATTE AND PLATTE RIVERS AS THE COMBINATION OF SNOWMELT IN THE UPPER BASINS AND HEAVY RAINFALL CREATE INCREASED FLOWS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JWS LONG TERM...KECK AVIATION...CLB HYDROLOGY...KECK/JWS
Hazardous weather outlook, Jun 10, 3:30 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT WED JUN 10 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-112030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 330 PM CDT WED JUN 10 2015 /230 PM MDT WED JUN 10 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS...HOWEVER HEAVY RAINFALL WILL ALSO BE POSSIBLE ACROSS THE AREA THROUGH THE NIGHT. A STALLED FRONT ACROSS THE AREA WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. WITH A MARGINALLY UNSTABLE ATMOSPHERE...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY OF THE STRONGER STORMS. IN ADDITION...WITH PLENTIFUL MOISTURE AVAILABLE FOR THE STORMS TO WORK WITH...ANY STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. THUNDERSTORMS ARE EXPECTED TO CONGEAL THIS EVENING ALONG AND EAST OF HIGHWAY 83 FROM CURTIS TO NORTH PLATTE TO VALENTINE...AND A MORE WIDESPREAD HEAVY RAIN THREAT WILL DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THURSDAY...SOUTH OF A LINE FROM BROKEN BOW TO BIG SPRINGS...WITH THE MAIN THREAT BEING LARGE HAIL...DAMAGING WINDS...BUT ALSO HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
In the hours before
Local storm report, Jun 10, 5:16 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 14 SE BREWSTER 41.79N 99.67W
06/10/2015 E60 MPH LOUP NE PUBLIC
THE THUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH PRECEDED
THE VERY HEAVY RAINFALL.
&&
ROBERGLocal storm report, Jun 10, 5:30 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HEAVY RAIN 7 S BRADY 40.92N 100.37W
06/10/2015 M2.00 INCH LINCOLN NE TRAINED SPOTTER
THUNDERSTORMS PRODUCED 2 INCHES OF RAIN IN 45 MINUTES.
&&
TKECKLocal storm report, Jun 10, 5:37 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND GST TAYLOR 41.77N 99.38W
06/10/2015 E60 MPH LOUP NE TRAINED SPOTTER
&&
CBUTTLERLocal storm report, Jun 10, 5:58 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST BURWELL 41.78N 99.13W
06/10/2015 E60 MPH GARFIELD NE CO-OP OBSERVER
&&
CBUTTLERLocal storm report, Jun 10, 6:17 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 8 ENE BURWELL 41.82N 98.99W
06/10/2015 E60 MPH GARFIELD NE PUBLIC
&&
BTAYLORLocal storm report, Jun 10, 6:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND GST BARTLETT 41.88N 98.55W
06/10/2015 E70 MPH WHEELER NE LAW ENFORCEMENT
ROOF DAMAGE REPORTED.
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:32 PM CDT | Areal Flood Advisory | LBF | Lincoln | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.